Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Mar 14, 2014, 2:13 PM PDT for Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona. It took effect at Mar 15, 2014, 12:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 2:13 PM PDT (21:13 UTC)
- In effect from
- Mar 15, 2014, 12:00 PM PDT
- Expired
- Mar 15, 2014, 6:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WWUS85 KPSR 142113 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 213 PM MST FRI MAR 14 2014 AZZ131-CAZ231-151215- /O.NEW.KPSR.FW.W.0001.140315T1900Z-140316T0100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 213 PM MST FRI MAR 14 2014 /213 PM PDT FRI MAR 14 2014/ ...RED FLAG WARNING IN EFFECT FROM NOON MST /NOON PDT/ TO 6 PM MST /6 PM PDT/ SATURDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER FOR LOWER COLORADO RIVER VALLEY OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER...WHICH IS IN EFFECT FROM NOON MST /NOON PDT/ TO 6 PM MST /6 PM PDT/ SATURDAY. * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...NORTH WINDS WILL INCREASE RAPIDLY LATE SATURDAY MORNING...AND BECOME VERY GUSTY THROUGHOUT THE AFTERNOON HOURS. THIS WILL OCCUR AS TEMPERATURES INCREASE INTO THE LOWER AND MIDDLE 80S AND RELATIVE HUMIDITY VALUES FALL BELOW 10 PERCENT. DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON...ONLY LESSENING IN THE EVENING AS WINDS BEGIN TO WEAKEN IN RELATIVE HUMIDITY VALUE RISE. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
3 follow-up statements
007 WWUS85 KPSR 151030 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 330 AM MST SAT MAR 15 2014 AZZ131-CAZ231-160100- /O.CON.KPSR.FW.W.0001.140315T1900Z-140316T0100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 330 AM MST SAT MAR 15 2014 /330 AM PDT SAT MAR 15 2014/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TODAY TO 6 PM MST /6 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER FOR LOWER COLORADO RIVER VALLEY OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...NORTH WINDS WILL INCREASE RAPIDLY LATE SATURDAY MORNING...AND BECOME VERY GUSTY THROUGHOUT THE AFTERNOON HOURS. THIS WILL OCCUR AS TEMPERATURES INCREASE INTO THE LOWER AND MIDDLE 80S AND RELATIVE HUMIDITY VALUES FALL BELOW 10 PERCENT. DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON...ONLY LESSENING IN THE EVENING AS WINDS BEGIN TO WEAKEN IN RELATIVE HUMIDITY VALUE RISE. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
095 WWUS85 KPSR 152108 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 208 PM MST SAT MAR 15 2014 AZZ131-CAZ231-160100- /O.CON.KPSR.FW.W.0001.000000T0000Z-140316T0100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 208 PM MST SAT MAR 15 2014 /208 PM PDT SAT MAR 15 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /6 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER FOR LOWER COLORADO RIVER VALLEY OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...NORTH AROUND 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...STRONG AND GUSTY NORTH WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. WITH THE COMBINATION OF WARMING AFTERNOON TEMPERATURES AND FALLING DEWPOINTS...RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 10 PERCENT THROUGH SUNSET. DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST...ONLY LESSENING IN THE EVENING AS WINDS BEGIN TO WEAKEN AND RELATIVE HUMIDITY VALUES MARGINALLY RISE. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL SUPPORT TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
646 WWUS85 KPSR 160102 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 602 PM MST SAT MAR 15 2014 AZZ131-CAZ231-160215- /O.EXP.KPSR.FW.W.0001.000000T0000Z-140316T0100Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 602 PM MST SAT MAR 15 2014 /602 PM PDT SAT MAR 15 2014/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST /6 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER FOR LOWER COLORADO RIVER VALLEY OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA... WHILE WIND SPEEDS WILL CONTINUE TO DECREASE THIS EVENING EASING THE MOST CRITICAL FIRE WEATHER CONDITIONS...AN ELEVATED DANGER WILL STILL EXIST WITH LOW RELATIVE HUMIDITY VALUES AND VERY DRY FUELS. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 14, 10:15 AM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 14, 10:15 AM PDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1015 AM MST FRI MAR 14 2014 .SYNOPSIS... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY MAINLY ACROSS THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX AS AN AREA OF LOW PRESSURE MOVES EASTWARD THROUGH ARIZONA. WARMER CONDITIONS WILL RETURN FOR THE WEEKEND AS HIGH PRESSURE BECOMES REESTABLISHED ACROSS THE DESERT SOUTHWEST. ABOVE AVERAGE TEMPERATURES WILL PERSIST THROUGH NEXT WEEK WITH NO CHANCE OF PRECIPITATION. && .DISCUSSION... POSITIVELY TILTED UPPER TROUGH OVER ARIZONA THIS MORNING WITH THE MAIN VORT LOBE CENTERED OVER SOUTHWEST ARIZONA. THIS HAS BEEN PRODUCING VERY WEAK SHOWERS OVER SOUTH-CENTRAL ARIZONA AND NORTHERN ARIZONA. PVA AND ASSOCIATED Q FORCING WILL IS SHIFTING TO THE EASTERN HALF OF ARIZONA AND RADAR TRENDS REFLECT THIS WITH ECHOES OVER OUR FORECAST AREA MOVING OUT OF METRO PHOENIX AND INTO PINAL AND GILA COUNTIES. SHOWERS ARE WEAK AND AT BEST ARE ONLY PRODUCING SPRINKLES. LATEST MODELS ARE SOMEWHAT OF A MIXED BAG ON THE QPF FOR THIS AFTERNOON. HOWEVER...A MAJORITY DEPICT MORE QPF THIS AFTERNOON THAN THIS MORNING BUT PRETTY MUCH JUST FOR ZONE 24 NOT METRO PHOENIX. THIS IS LIKELY DUE TO A COMBINATION OF LINGERING Q FORCING AND SOME DESTABILIZATION WITH SURFACE HEATING AND MID LEVEL COOLING. THE HRRR IS MORE GENEROUS FOR THE PHOENIX AREA AS IT DEVELOPS SHOWERS NEAR THE MARICOPA/YAVAPAI BORDER AND TRACKS THEM SOUTH AND EASTWARD SUCH THAT NORTHERN AND EASTERN PORTIONS WOULD BE PREFERRED. HOWEVER THE AMOUNTS...IF ANY...WILL BE QUITE LIGHT. WILL MAKE SOME ADJUSTMENTS TO THE POPS THIS AFTERNOON. POPS DROP OFF DRAMATICALLY THIS EVENING AS THE SYSTEM CONTINUES MOVING EASTWARD AND SURFACE HEATING GOES AWAY. MORE LATER. && .PREVIOUS DISCUSSION /ISSUED AT 310 AM MST MAR 14 2014/... AN AREA OF LOW PRESSURE CONTINUES TO MOVE EASTWARD THROUGH AZ THIS MORNING. LATEST IR IMAGERY SHOWS WIDESPREAD MID CLOUDS WITH SOME COOLING TOPS ACROSS NORTHERN AZ. ACROSS SOUTH-CENTRAL AZ...ISOLATED LIGHT SHOWERS HAVE BEEN OBSERVED ACROSS THE PHOENIX AREA AND WHERE IT IS NOT RAINING...LATEST RADAR IMAGERY SUGGESTS THAT VIRGA IS PREVALENT. AT DEER VALLEY AIRPORT...WINDS BRIEFLY GUSTED TO 23 MPH DURING A SHOWER AND ADDITIONAL ISOLATED GUSTS AS HIGH AS 35 MPH ARE POSSIBLE THIS MORNING. MEANWHILE...STRONGER THAN NORMAL WINDS ALONG WITH THE CLOUDS ARE RESULTING IN RELATIVELY WARM CONDITIONS. AS OF 3 AM...THE TEMPERATURE AT KPHX HAS NOT DROPPED BELOW 70 DEGREES. RECORD WARM MINIMUM FOR TODAY IS 64 DEGREES WHICH LAST OCCURRED IN 1984. MAIN VORT MAX EVIDENT ON WV IMAGERY NEAR BLYTHE CONTINUES TO PIVOT CYCLONICALLY...WHICH HAS SLOWED THE EASTWARD PROGRESSION OF THE TROUGH. CONSEQUENTLY...LATEST HRRR INDICATES THAT AREAS OF VIRGA AND SHOWERS WILL BACKBUILD ACROSS SOUTH-CENTRAL AZ AND PERSIST THIS MORNING. LATEST GPS-MET AT TEMPE MEASURED AN IPW NEAR 0.6 INCHES. HOWEVER...ANY RAIN THAT MANAGES TO REACH THE SURFACE WILL LIKELY NOT AMOUNT TO MORE THAN A HUNDREDTH OF AN INCH. GLOBAL AND MESOSCALE MODELS ARE IN GOOD AGREEMENT THAT SHOWERS WILL BECOME MORE ORGANIZED LATER THIS MORNING AND THIS AFTERNOON ONCE THE ATMOSPHERE HAS AN OPPORTUNITY TO DESTABILIZE. STRONGEST QG FORCING FOR ASCENT WILL SLIDE INTO EASTERN AZ BY LATE MORNING...THOUGH CONVECTIVE AND OROGRAPHIC EFFECTS WILL PREDOMINATE INSTEAD. SHOWERS WILL MAINLY BE CONFINED TO THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX AND POPS WERE RAISED TO AS HIGH AS 80 PERCENT ACROSS A SMALL PORTION OF EASTERN GILA COUNTY. GIVEN THE SUBSIDENCE BEHIND THE TROUGH AXIS...ACTIVITY WILL QUICKLY DISSIPATE WITH THE LOSS OF HEATING AROUND SUNSET. STRONG ANTICYCLONE IN THE EASTERN PACIFIC WILL SLIDE EASTWARD THIS WEEKEND WITH TEMPERATURES QUICKLY REBOUNDING INTO THE MID 80S UNDER SUNNY SKIES. BREEZY CONDITIONS WILL DEVELOP SATURDAY AFTERNOON BEHIND THE PASSAGE OF A TROUGH...PARTICULARLY DOWN THE CO RIVER VALLEY WHERE GUSTS MAY REACH AS HIGH AS 30 MPH. WARMEST DAY APPEARS TO BE MONDAY AS SOMEWHAT OF A RETURN FLOW DEVELOPS AHEAD OF AN APPROACHING TROUGH DROPPING OUT OF THE ROCKIES. GFS/ECMWF HAVE COME INTO MUCH BETTER AGREEMENT AND INDICATE THE TROUGH WILL ONLY BRUSH BY THE FOUR CORNERS OR PERHAPS FURTHER EAST. MAIN IMPACT ACROSS THE LOWER DESERTS WILL BE SLIGHTLY COOLER TEMPERATURES TUESDAY-WEDNESDAY. THEREAFTER...HEIGHT RISES WILL HERALD ADDITIONAL WARMING THROUGH LATE WEEK...THOUGH HIGH TEMPERATURES ARE EXPECTED TO REMAIN WELL BELOW RECORDS. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... CONSIDERABLE CLOUDINESS CONTINUES THROUGH MOST OF TODAY...WITH SCT TO BKN DECKS AROUND 12-14K FEET THROUGH FRIDAY EARLY EVENING. SOME VIRGA AND LIGHT SHOWERS ARE POSSIBLE THOUGH CONFIDENCE IS LOW ANYTHING WILL IMPACT THE TAF SITES...SO NO MENTION IN THE AREA TAFS AT THIS TIME. VARIABLE GUSTY WINDS ARE POSSIBLE WITH SHOWER DEVELOPMENT...BUT SPEEDS SHOULD REMAIN BELOW 20 KTS. SHOWER ACTIVITY WILL REMAIN WELL TO THE NORTH AND EAST OF AREA AIR FIELDS BY FRIDAY AFTERNOON AND EVENING. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... WINDS WILL GENERALLY FAVOR WEST AT KIPL AND N TO NW AT KBLH FOLLOWING WEAK FRONTAL PASSAGE...BUT SPEEDS SHOULD MOSTLY STAY AOB 12KT NEXT 24 HOURS. OTHERWISE...PERIODIC MID/HIGH CLOUDS ABOVE 15K WILL GENERALLY CLEAR BY FRIDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... HIGH PRESSURE WILL BUILD EASTWARD INTO THE DESERT SOUTHWEST BRINGING A WARMING TREND TO THE REGION THROUGH THE WEEKEND. BREEZY CONDITIONS ARE EXPECTED ON SUNDAY AS A WEATHER SYSTEM SKIRTS BY JUST TO THE EAST OF THE REGION. DRY CONDITIONS WILL PERSIST WITH MOSTLY CALM ZONAL WIND FLOW EXPECTED. BRIEF GUSTS ON TUESDAY ALONG THE LOWER COLORADO RIVER VALLEY ARE POSSIBLE...THOUGH LESS THAN 20 MPH EXPECTED. NO MENTION OF PRECIPITATION CHANCES DURING THIS TIME PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...AJ PREVIOUS DISCUSSION...HIRSCH AVIATION...CDEWEY FIRE WEATHER...CDEWEY
Hazardous weather outlook, Mar 14, 5:30 AM PDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 530 AM MST FRI MAR 14 2014 AZZ022>024-027-028-151230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 530 AM MST FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY ACROSS THE LOWER DESERTS...WITH HIGHER CHANCES NORTH AND EAST OF PHOENIX THROUGH EARLY EVENING. THE POTENTIAL ALSO EXISTS FOR WIND GUSTS AS HIGH AS 35 MPH IN THE VICINITY OF STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Red Flag Warnings in California, 2014Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.